Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 159, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2005, 11:38 AM CDT for Overton County, Putnam County, White County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 11:38 AM CDT (16:38 UTC)
- Expired
- Jul 1, 2005, 12:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Overton County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:05 PM CDT | TSTM WND DMG | 10 Sw Livingston, TN | TREE DOWN ON POWER LINES IN RICKMAN |
| Jul 1, 12:05 PM CDT | TSTM WND DMG | Cookeville, TN | TREES DOWN IN COOKEVILLE AND ACROSS THE NORTHERN PART OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 011638 SVROHX TNC133-141-185-011715- /O.NEW.KOHX.SV.W.0159.050701T1638Z-050701T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1138 AM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OVERTON COUNTY IN TENNESSEE PUTNAM COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COOKEVILLE WHITE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 1215 PM CDT * AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BAXTER TO 22 MILES SOUTHWEST OF SPARTA...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF COOKEVILLE TO MCMINNVILLE...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COOKEVILLE BY 1145 AM CDT ALGOOD BY 1155 AM CDT SPARTA BY NOON CDT MONTEREY BY 1215 PM CDT THIS LINE HAS A HISTORY OF WIND DAMAGE IN DEKALB COUNTY. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3630 8566 3580 8572 3580 8532 3631 8518 $$ GIRODO
1 follow-up statement
000
WWUS54 KOHX 011657
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 AM CDT FRI JUL 1 2005
TNC133-141-185-011715-
/O.CON.KOHX.SV.W.0159.000000T0000Z-050701T1715Z/
WHITE TN-PUTNAM TN-OVERTON TN-
1156 AM CDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 PM CDT FOR
SOUTHERN OVERTON...PUTNAM AND WHITE COUNTIES...
AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALGOOD TO 13 MILES SOUTHWEST OF DOYLE...
OR ALONG A LINE EXTENDING FROM COOKEVILLE TO 9 MILES EAST OF
MCMINNVILLE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONTEREY BY 1215 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3631 8519 3617 8522 3614 8510 3610 8524
3582 8531 3582 8566 3601 8562 3609 8569
3608 8575 3614 8580 3626 8579 3621 8555
3631 8549 3631 8519
$$
GIRODOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:30 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 1, 11:30 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NASHVILLE TN 1130 AM CDT FRI JUL 1 2005 .DISCUSSION... QUICK UPDATE TO INCREASE SHOWER/THUNDERSTORM CHANCE IN THE PLATEAU WHERE CONVECTIVE COMPLEX APPEARS TO BE GROWING IN MODERATE INSTABILITY. DAMAGING THUNDERSTORM WIND GUSTS POSSIBLE...AS ALREADY OBSERVED IN DEKALB COUNTY A FEW MINUTES AGO. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Jun 30, 4:46 PM CDT, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT THU JUN 30 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 446 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THUNDERSTORMS ACROSS FAR SOUTHWEST KENTUCKY BEGINNING TO SHOW SIGNS OF WEAKENING...BUT STRONGER THUNDERSTORMS UPSTREAM IN MISSOURI WILL CONTINUE TO MOVE THIS WAY...AS FRONT IN NORTHERN MISSOURI MAKES A PUSH THIS WAY LATER TONIGHT. OTHERWISE...MAINLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DURING EVENING IN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK SURFACE FRONT WILL PASS THROUGH THE MID STATE ON FRIDAY. THIS WILL PRODUCE AN INCREASE IN COVERAGE OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. BOYD 01
In the hours before
Special weather statement, Jul 1, 10:55 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT FRI JUL 1 2005 TNZ008>011-028>034-062>066-075-077>080-011700- BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GRUNDY-JACKSON- MACON-OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE- VAN BUREN-WARREN-WHITE-WILSON- 1055 AM CDT FRI JUL 1 2005 A CLUSTER OF STRONG THUNDERSTORMS IS MOVING EAST TOWARD THE PLATEAU LATE THIS MORNING. AT 1050 AM...THE STRONGEST PART OF THE GROUP OF STORMS WAS OCCURRING ACROSS SOUTHEAST WILSON COUNTY AND CANNON COUNTY...WITH MOVEMENT TO THE EAST AT 20 TO 25 MPH. THIS MOVEMENT WILL PUT THE ACTIVITY IN THE AREAS OF SMITHVILLE TO MCMINNVILLE BY 1130 AM. FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS. ALSO...FLOODING OF STREETS...ROADWAYS AND LOW LYING AREAS WILL BE LIKELY. MOTORIST SHOULD BE ALERT FOR HYDROPLANING CONDITIONS. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 24 min |
| Jul 1, 12:08 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 22 min |
| Jul 1, 12:21 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.